Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 140, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 1, 2014, 2:49 PM CDT for Leavenworth County, Kansas; Platte County, Missouri. It took effect at Oct 3, 2014, 2:00 AM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 3, 2014, 2:00 AM CDT
- Expired
- Oct 5, 2014, 4:00 PM CDT
- In force
- 62 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Leavenworth (LEVK1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
473
WGUS43 KEAX 011949
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT WED OCT 1 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Leavenworth affecting Leavenworth and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-021949-
/O.NEW.KEAX.FL.W.0138.141002T1226Z-141006T1410Z/
/SJSM7.2.ER.141002T1226Z.141003T1200Z.141005T1410Z.NO/
249 PM CDT WED OCT 1 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from Thursday morning to Monday morning.
* At 2:30 PM Wednesday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 24.0 feet by Friday morning. The river will fall
below flood stage by late Sunday morning.
* At 24.0 feet...A residential area in northwest St. Joseph begins to
flood.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.2 Wed 02 PM 24.0 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-021949-
/O.NEW.KEAX.FL.W.0139.141003T0300Z-141005T2230Z/
/ATCK1.1.ER.141003T0300Z.141004T0000Z.141004T2230Z.NO/
249 PM CDT WED OCT 1 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Atchison.
* from Thursday evening to Sunday afternoon.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 24.7
feet Friday evening.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 Not Available 24.7 Friday evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
KSC103-MOC165-021949-
/O.NEW.KEAX.FL.W.0140.141003T0700Z-141005T2100Z/
/LEVK1.1.ER.141003T0700Z.141004T0000Z.141004T2100Z.NO/
249 PM CDT WED OCT 1 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Leavenworth.
* from late Thursday night to Sunday afternoon.
* At 2:00 PM Wednesday the stage was 10.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 22.0 feet by Friday evening. The river
will fall below flood stage by Saturday afternoon.
* At 20.0 feet...Lowland flooding occurs along the east and west
banks of the river.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Leavenworth 20 10.3 Wed 02 PM 22.0 Friday evening
&&
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484
$$3 follow-up statements
128
WGUS83 KEAX 020117
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 PM CDT WED OCT 1 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Leavenworth affecting Leavenworth and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-030117-
/O.EXT.KEAX.FL.W.0138.141002T1036Z-141006T1800Z/
/SJSM7.2.ER.141002T1036Z.141003T1200Z.141005T1800Z.NO/
817 PM CDT WED OCT 1 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* from late tonight to Monday afternoon.
* At 7:30 PM Wednesday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue
to rise to near 22.2 feet by Friday morning. The river will fall
below flood stage by early Sunday afternoon.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.4 Wed 07 PM 22.2 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-030117-
/O.EXT.KEAX.FL.W.0139.141003T0500Z-141005T1500Z/
/ATCK1.1.ER.141003T0500Z.141003T1800Z.141004T1500Z.NO/
817 PM CDT WED OCT 1 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from late Thursday night to Sunday morning.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.1
feet early Friday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.1 early Friday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
KSC103-MOC165-030117-
/O.EXT.KEAX.FL.W.0140.141003T1124Z-141005T1200Z/
/LEVK1.1.ER.141003T1124Z.141004T0000Z.141004T1200Z.NO/
817 PM CDT WED OCT 1 2014
The Flood Warning continues for
The Missouri River at Leavenworth.
* from Friday morning to Sunday morning.
* At 8:00 PM Wednesday the stage was 10.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 20.6 feet by Friday evening. The river will fall below
flood stage by Saturday morning.
* At 20.0 feet...Lowland flooding occurs along the east and west
banks of the river.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Leavenworth 20 10.5 Wed 08 PM 20.6 Friday evening
&&
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484
$$061
WGUS83 KEAX 020644
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT THU OCT 2 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Moniteau Creek near Fayette affecting Howard County.
Petite Saline Creek near Boonville affecting Cooper County.
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Lamine River near Otterville affecting Cooper County.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Leavenworth affecting Leavenworth and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-030644-
/O.CON.KEAX.FL.W.0141.141004T0949Z-141005T2315Z/
/BLVM7.1.ER.141004T0949Z.141004T1800Z.141004T2315Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late Friday night to Sunday evening.
* At 12:45 AM Thursday the stage was 8.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 24.7 feet by early Saturday afternoon. The river
will fall below flood stage by Saturday evening.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 8.3 Thu 01 AM 24.7 early Saturday
afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC053-030644-
/O.CON.KEAX.FL.W.0142.141002T1809Z-141004T1234Z/
/OTTM7.2.ER.141002T1809Z.141003T0000Z.141003T1234Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Lamine River near Otterville.
* from this afternoon to Saturday morning.
* At 1:15 AM Thursday the stage was 5.2 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.6 feet by this evening. The river will fall below
flood stage by Friday morning.
* At 18.0 feet...Some gravel roads upstream and downstream from
Otterville are under water. In addition State Highway 135 may be
overtopped by flood waters 2 miles north of Clifton City.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 5.2 Thu 01 AM 18.6 this evening
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
KSC043-MOC003-021-030644-
/O.EXT.KEAX.FL.W.0138.141002T1042Z-141006T1800Z/
/SJSM7.2.ER.141002T1042Z.141003T1200Z.141005T1800Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* from early this morning to Monday afternoon.
* At 1:30 AM Thursday the stage was 15.0 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 22.2 feet by Friday morning. The river
will fall below flood stage by early Sunday afternoon.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.0 Thu 01 AM 22.2 Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-030644-
/O.CON.KEAX.FL.W.0139.141003T0500Z-141005T1500Z/
/ATCK1.1.ER.141003T0500Z.141003T1800Z.141004T1500Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from late tonight to Sunday morning.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.1
feet early Friday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 23.1 early Friday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
KSC103-MOC165-030644-
/O.CON.KEAX.FL.W.0140.141003T1124Z-141005T1200Z/
/LEVK1.1.ER.141003T1124Z.141004T0000Z.141004T1200Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Missouri River at Leavenworth.
* from Friday morning to Sunday morning.
* At 1:00 AM Thursday the stage was 10.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 20.6 feet by Friday evening. The river will fall below
flood stage by Saturday morning.
* At 20.0 feet...Lowland flooding occurs along the east and west
banks of the river.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Leavenworth 20 10.9 Thu 01 AM 20.6 Friday evening
&&
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484
$$
MOC089-030643-
/O.EXT.KEAX.FL.W.0136.141002T0852Z-141004T0507Z/
/FYTM7.1.ER.141002T0852Z.141002T1700Z.141003T0507Z.UU/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until late Friday night.
* At 1:30 AM Thursday the stage was 8.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 20.0 feet by this afternoon. The river
will fall below flood stage by early Friday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 8.3 Thu 01 AM 20.0 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-030643-
/O.EXT.KEAX.FL.W.0143.000000T0000Z-141004T2209Z/
/BONM7.1.ER.141002T1242Z.141003T0600Z.141003T2209Z.UU/
144 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Saturday afternoon.
* At 12:30 AM Thursday the stage was 14.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.4 feet by early Friday morning. The river will fall
below flood stage by Friday afternoon.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast
of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 14.3 Thu 12 AM 19.4 early Friday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC005-087-020714-
/O.CAN.KEAX.FL.W.0137.000000T0000Z-141003T1224Z/
/FFXM7.2.ER.141001T1914Z.141002T0030Z.141002T0542Z.NO/
144 AM CDT THU OCT 2 2014
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 1:15 AM Thursday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 12:42 AM Thursday.
* Forecast...The river will continue to fall to 12.7 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.6 Thu 01 AM 14.9 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$997
WGUS83 KEAX 021457
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 AM CDT THU OCT 2 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at Leavenworth affecting Leavenworth and Platte
Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-031457-
/O.EXT.KEAX.FL.W.0138.000000T0000Z-141005T1800Z/
/SJSM7.1.ER.141002T1109Z.141003T0600Z.141004T1800Z.NO/
957 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Missouri River at St Joseph.
* until Sunday afternoon.
* At 9:30 AM Thursday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by
early Friday morning. The river will fall below flood stage early
Saturday afternoon.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.2 Thu 09 AM 20.5 early Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-031457-
/O.EXT.KEAX.FL.W.0139.141003T1200Z-141004T1200Z/
/ATCK1.1.ER.141003T1200Z.141003T1200Z.141003T1200Z.NO/
957 AM CDT THU OCT 2 2014
The Flood Warning continues for
The Missouri River at Atchison.
* from Friday morning to Saturday morning.
* At 8:30 AM Thursday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage Friday
morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 18.8 Thu 08 AM 22.0 Friday morning
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
KSC103-MOC165-021527-
/O.CAN.KEAX.FL.W.0140.000000T0000Z-141005T1200Z/
/LEVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
957 AM CDT THU OCT 2 2014
The Flood Warning is cancelled for
The Missouri River at Leavenworth.
* At 9:00 AM Thursday the stage was 12.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
18.4 feet Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Leavenworth 20 12.3 Thu 09 AM 18.4 Friday morning
&&
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 1, 1:00 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 1, 1:00 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT Wed Oct 1 2014 .DISCUSSION... Issued at 351 AM CDT WED OCT 1 2014 Short Term (Today through Tomorrow Night): The main weather concerns for this forecast package will be the potential for a couple rounds of severe storms. The first of these potential rounds of severe storms is expected to affect the western CWA this evening/tonight. A second round of severe weather will again be possible for most of the CWA on Thursday. Showers and thunderstorms are ongoing across northeastern Kansas and northwestern Missouri this morning with a few showers further east. Showers have been training over those areas for several hours and radar estimates about 1.00"-1.50" of precip has already fallen across these areas. Luckily, flash flood guidance for these areas is high, around 3.5"-4.0" for 6 hours. Nonetheless this will be an area that will have to be monitored with several rounds of showers and thunderstorms likely over the next 48 hours. These storms will continue to move slowly eastward over the CWA through the morning hours. Cloud cover and showers through the morning hours will cause instability to be slow to recover across the area this afternoon however, thunderstorms will be possible this afternoon across eastern Kansas where skies may clear out earlier. This evening looks to be the best chance for severe thunderstorms to develop as a lead shortwave ejects out from an upper level trough across the eastern Rockies. This will occur as a 40-50kt 850mb southwesterly LLJ get ramped up across eastern Kansas. Models are depicting a weak surface boundary bisecting the CWA. Good instability and lift will make large hail and damaging winds the main threats this evening/tonight across eastern Kansas and western Missouri. However with the weak surface boundary in the area there is some potential for tornadic development. 0-6km shear will be good with the swly LLJ at 850mb and a 80-90kt mid level jet impinging on the area. However, 0-1km shear is not as strong as winds near the surface will be light...what is of more concern is that they are backed to the SSE. So, the most likely scenario is that initial convection develops as supercells across eastern Kansas with the initial threats being large hail/damaging winds with a possible tornado or two. Supercells should eventually merge into a more linear structure with damaging winds and perhaps an isolated tornado being the main threat as storms move into western Missouri. Storms will continue through the early morning hours Thursday across the CWA weakening toward daybreak as the LLJ weakens. We will then again turn our attention to the west as the aforementioned upper level trough digs as it moves out into Plains and forces a strong cold front into the area. Thunderstorms are expected to develop west of the area early Thursday along the front forming a line of storms. These storms will push into the area on Thursday with the main threat being damaging winds. The front should finally push east of the area by Thursday evening. The upper level trough will move through Thursday night. Some models try to develop instability showers as the upper trough rotates through but dry air and subsidence behind the front should undercut any chance for showers. Two day rain totals could be on the order of 2.5"-3.5" however as mentioned previously, flash flood guidance is not expected to be exceeded over any locale. Long Term (Friday - Tuesday): The extended period looks much more benign then the short term providing cold and dry conditions with a gradual warm up through the period. On Friday, a reinforcing upper level trough will move through the upper Midwest putting the local area under cool NW flow aloft. Highs Friday and Saturday will only be in the mid 50s to lower 60s with frost being a concern for Saturday morning as lows drop into the mid to upper 30s. Northwest flow begins to relax across the area by the second half of the weekend in to beginning of next week. By Tuesday, highs will return to near normal with highs in the low to mid 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 100 PM CDT WED OCT 1 2014 Weak isolated convection developing across west-central MO this afternoon in advance of mid-level energy approaching from the west. Bulk of this activity should be fairly weak and have started all sites with a VCTS mention to account for current radar trends. Heading into tonight...fcst models show redeveloping convection along a lingering outflow boundary which is apparent on VIS satellite imagery this afternoon. Latest model trends suggest this activity should largely remain south of area terminals. In any event...increasing warm air advection along and north of feature will set the stage for developing low stratus at area terminals during the early morning hrs. Beyond this...convection looks to increase after 15z from west to east as main cold front approaches. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...32
Hazardous weather outlook, Oct 1, 1:05 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT WED OCT 1 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 105 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO EARLY THURSDAY MORNING ESPECIALLY NEAR AND SOUTH OF I-70. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ALSO A THREAT OF SEVERE WEATHER THURSDAY OVER MOST OF THE AREA AS A STRONG COLD FRONT MOVES THROUGH THE AREA. STORMS ALONG THE COLD FRONT ARE EXPECTED TO DEVELOP INTO A LINE OF STORMS CAPABLE OF PRODUCING DAMAGING WINDS. IN ADDITION...PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND RIVER FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Oct 1, 2:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 PM CDT WED OCT 1 2014 MOZ038-039-044-045-011930- JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO- 200 PM CDT WED OCT 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE AND NORTHWESTERN PETTIS COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND EASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 PM CDT... AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARRENSBURG...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITEMAN AIR FORCE BASE...KNOB NOSTER...CONCORDIA...SWEET SPRINGS...LA MONTE...HOUSTONIA...FAYETTEVILLE...EMMA AND HUGHESVILLE. THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 53 AND 70. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3907 9339 3876 9322 3863 9376 3893 9392 TIME...MOT...LOC 1900Z 231DEG 32KT 3878 9370 AEP
Local storm report, Oct 1, 2:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL WHITEMAN AIR FORCE BASE 38.73N 93.55W
10/01/2014 E1.00 INCH JOHNSON MO OTHER FEDERAL
&&Local storm report, Oct 1, 2:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 PM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 6 S WARRENSBURG 38.68N 93.74W
10/01/2014 E1.00 INCH JOHNSON MO TRAINED SPOTTER
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:49 PM CDT | River Flood Warning | EAX | Doniphan | 5 days |
| Oct 1, 2:49 PM CDT | River Flood Warning | EAX | Atchison | 4 days |
| Oct 1, 3:02 PM CDT | Flash Flood Watch | EAX | Linn, Miami | 28 hr |
| Oct 1, 3:38 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 52 min |
| Oct 1, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 50 min |
| Oct 1, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 34 min |
| Oct 1, 5:22 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more | 4 hr |
| Oct 1, 2:00 PM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| Oct 1, 2:10 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 50 min |
| Oct 1, 2:15 PM CDT | River Flood Warning | EAX | Howard | 56 hr |
| Oct 1, 2:15 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 45 min |
| Oct 1, 2:39 PM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Oct 1, 2:47 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Johnson, Pettis, Saline | 43 min |
| Oct 1, 3:07 PM CDT | Tornado Warning | EAX | Cooper, Pettis | 25 min |
| Oct 1, 3:24 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 51 min |
| Oct 1, 4:03 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 42 min |
| Oct 1, 4:38 PM CDT | Special Weather Statement | EAX | Cass | 52 min |
| Oct 1, 4:51 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 39 min |
| Oct 1, 5:32 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 28 min |
| Oct 1, 5:53 PM CDT | Special Weather Statement | EAX | Clay | 52 min |
| Oct 1, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 38 min |
| Oct 1, 6:31 PM CDT | Tornado Warning | EAX | Pettis | 21 min |
Nearby
River Flood Warnings in Kansas, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.